Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 6, 2007, 2:52 PM PST. It took effect at Jan 6, 2007, 3:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 2:52 PM PST (22:52 UTC)
- In effect from
- Jan 6, 2007, 3:00 PM PST
- Expired
- Jan 7, 2007, 12:22 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 062252 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 PM PST SAT JAN 6 2007 ..HIGH SURF ADVISORY IN EFFECT FOR THE REDWOOD COAST UNTIL 3 AM PST SUNDAY... CAZ001-071100- /O.NEW.KEKA.SU.Y.0001.070106T2300Z-070107T1100Z/ REDWOOD COAST- 252 PM PST SAT JAN 6 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. OPEN SEA SWELL HEIGHTS OFFSHORE OF THE REDWOOD COAST BETWEEN 15 AND 17 FEET...WILL INCREASE TO 17 TO 19 FEET THIS EVENING AS A BRIEF SURGE IN SWELL ENERGY REACHES THE NEAR SHORE WATERS. BEACH WALKING WILL BECOME HAZARDOUS. JETTIES AND BEACH STRUCTURES SHOULD BE AVOIDED ALTOGETHER DUE TO LARGE CRASHING WAVES ONTO THE STRUCTURES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED MINOR BEACH EROSION. $$ MC/TH
1 follow-up statement
000 WHUS46 KEKA 070822 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1222 AM PST SUN JAN 7 2007 CAZ001-070930- /O.CAN.KEKA.SU.Y.0001.000000T0000Z-070107T1100Z/ REDWOOD COAST- 1222 AM PST SUN JAN 7 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. OPEN SEA SWELL HEIGHTS HAVE DIMINISHED OVER THE PAST SEVERAL HOURS...AND THUS THE HIGH SURF ADVISORY FOR COASTAL SECTIONS OF DEL NORTE AND HUMBOLDT COUNTIES HAS BEEN CANCELLED. $$ MAB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 6, 11:00 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 6, 11:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1100 AM PST SAT JAN 6 2007 .SYNOPSIS...A WEAK FRONT OVER THE PACIFIC NORTHWEST WITH BRING SOME LIGHT RAIN TO FAR NORTHWEST CALIFORNIA TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD SUNDAY THROUGH TUESDAY WITH MOSTLY DRY WEATHER EXPECTED. THE NEXT WEATHER SYSTEM WILL MOVE OUT OF THE PACIFIC AND OVER NORTHWEST CALIFORNIA ON WEDNESDAY. && .UPDATE...VSBL IMAGES WITH RAWS/88D NETWORK INDICATE SHOWERS CONFINED S OF HWY 299 IN TRINITY COUNTY WITH SUNSHINE HITTING THE GROUND EAST OF A HAYFORK TO DEL LOMA TO DENNY LINE. CLOUDS WITH ISOLATED -SHRA HAD SPREAD AS FAR S AS THE MENDOCINO COAST...AND N PORTIONS OF MENDOCINO INTERIOR NEAR LAYTONVILLE. BASED ON CURRENT QPF PROGS THOUGH...SHOWER ACTIVITY WILL LIKELY NOT SPREAD FURTHER EAST THAN CURRERNT COVERAGE. THEREFOR AN UPDATE WAS ISSUED TO APPLY THESE MINOR ADJUSTMENTS TO THE 1ST PERIOD OF THE INLAND ZONE FORECAST WITH MINOR WIND ADJUSTMENTS MADE TO CAZ001 REDWOOD COAST. COLBY && .PREV DISCUSSION...THE PACIFIC WARM FRONT HAS SPREAD LIGHT RAIN TO THE REDWOOD COAST THIS MORNING. FAIRLY DEEP MOISTURE AND ON-SHORE FLOW SHOULD CONTINUE THE RAIN TODAY...GENERALLY IN HUMBOLDT AND DEL NORTH COUNTIES. WITH THE CLOUD COVER...TEMPERATURES IN INTERIOR VALLEYS MAY RECOVER SLOWLY TODAY...WITH SNOW LEVELS DOWN TO 2500 FEET IN THE MORNING. PRECIPITATION AMOUNTS LOOK TO BE LIGHT AND LITTLE OR NO ACCUMULATION IS EXPECTED BELOW 4000 FEET. SOME SHOWERS MAY CONTINUE TONIGHT IN NORTHERN AREAS IN THE NORTHWEST FLOW...BUT OVERALL THE UPPER RIDGE IS FORECAST TO AMPLIFY SUNDAY AND MONDAY WITH LOW LEVEL WARMING EXPECTED. THE VERY COLD UPPER LOW...NOW OVER ALASKA...IS FORECAST TO DRIVE A COLD FRONT OVER THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. THE LATEST MODELS CONTINUE THE IDEA OF AMPLIFYING THE EASTERN PACIFIC RIDGE...BUT DIFFER IN THE DETAILS OF THE COLD CORE LOW AS IT MOVES INTO WESTERN CANADA AND THE NORTHWEST U.S. THE FORECAST MENTIONS A CHANCE OF SHOWERS WEDNESDAY AND THURSDAY AND DRY CONDITIONS FRIDAY AS THE EASTERN PACIFIC RIDGE EXPANDS INTO THE PACIFIC NORTHWEST. && .AVIATION...MVFR CEILINGS WILL CONTINUE ALONG THE COAST...ESPECIALLY NORTH OF CAPE MENDOCINO...THROUGH THE AFTERNOON. THESE CEILINGS WILL BE ACCOMPANIED BY OCCASIONAL DRIZZLE/LIGHT RAIN. VISIBILITIES MAY FALL INTO THE IFR FLIGHT CATEGORY AT TIMES...ESPECIALLY ALONG THE COAST FROM HUMBOLDT BAY NORTH. FARTHER SOUTH...VISIBILITIES AND CEILINGS WILL PREDOMINATELY REMAIN VFR. MAB && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 60 NM. && CWS/MC VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.